Alert archive / South Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 7, 2014, 3:11 PM EDT for 4 counties in South Carolina. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2014, 3:11 PM EDT (19:11 UTC)
- Expired
- Jun 7, 2014, 5:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:29 PM EDT | FLASH FLOOD | 4 Wsw Ladson, SC | POLICE DEPARTMENT REPORTED THREE FEET OF WATER IN FRONT OF SHOOTERS ON OLD TROLLEY ROAD. |
| Jun 7, 3:31 PM EDT | FLASH FLOOD | 1 E Ladson, SC | 1 CAR FLOODED AND PARKING LOT IMPASSABLE AT ASHTON WOODS APARTMENTS. |
| Jun 7, 3:39 PM EDT | FLASH FLOOD | 4 Wsw Ladson, SC | WARNING POINT REPORTED OLD TROLLEY ROAD CLOSED DUE TO FLOODING BETWEEN TRAVELERS BOULEVARD AND SPRINGVIEW LANE. DISABLED VEHICLE IN ROAD WITH PEOPLE STUCK IN THE WATER. |
| Jun 7, 4:21 PM EDT | HEAVY RAIN 2.94 | 3 Ssw Summerville, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WGUS52 KCHS 071911
FFWCHS
SCC015-019-029-035-072115-
/O.NEW.KCHS.FF.W.0005.140607T1911Z-140607T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 515 PM EDT
* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM JEDBURG TO
MAGNOLIA GARDENS. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.
BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN IN SOME AREAS SINCE
2 PM. AN ADDITIONAL 2 TO 3 INCHES COULD FALL THROUGH 515 PM.
THIS WILL RESULT IN AREAS OF SIGNIFICANT FLOODING...ESPECIALLY
IN URBAN AREAS SUCH AS SUMMERVILLE.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
SUMMERVILLE...MIDDLETON PLACE...MAGNOLIA GARDENS...ARCHDALE...
CHARLESTON AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3313 8010 3289 7995 3279 8018 3294 8023
3289 8038 3303 8045
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:06 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 7, 2:06 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 206 PM EDT SAT JUN 7 2014 .SYNOPSIS... A WEAK FRONT WILL DROP SOUTH THROUGH THE FORECAST AREA TODAY...THEN BECOME NEARLY STATIONARY OVER THE REGION TONIGHT. THE FRONT WILL GRADUALLY DISSIPATE BY SUNDAY. ANOTHER WEAK COLD FRONT WILL SLOWLY APPROACH FROM THE NORTHWEST TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... EARLY THIS AFTERNOON...ONGOING RADAR TRENDS NECESSITATED A COMPLETE REWORK OF THE POPS FOR THE AFTERNOON. SHOWERS AND THUNDERSTORMS ARE DEVELOPING QUICKLY ON THE NORTH SIDE OF THE DIFFUSE FRONT THAT NOW SEEMS TO BISECT THE FORECAST AREA. OVERALL THE RECENT RUNS OF THE RAP SEEM TO HAVE THE BEST HANDLE ON THE CURRENT SITUATION AND HOPEFULLY ITS FUTURE EVOLUTION. I HAVE INCREASED POPS INTO THE HIGH CHANCE RANGE ACROSS THE TRI-COUNTY AND COLLETON COUNTY FOR THE NEXT COUPLE OF HOURS. THE THINKING FROM HERE FORWARD IS THAT THE AXIS OF SHOWERS AND STORMS WILL SHIFT TO THE SOUTHWEST WITH THE FRONT ACROSS SOUTHEAST GEORGIA. CLOUD COVER SEEMS TO HAVE LIMITED DESTABILIZATION ACROSS SOUTHEAST GEORGIA THIS MORNING...BUT WITH SKIES CLEARING THERE ACTIVITY IS EXPECTED TO INCREASE IN THE MID/LATE AFTERNOON HOURS. THE OVERALL SEVERE THREAT STILL REMAINS LOW THANKS TO LESSER INSTABILITY THAN PREVIOUS DAYS AND RATHER PEDESTRIAN LOOKING MID LEVELS. CAN/T RULE OUT AN ISOLATED STRONG TO SEVERE STORM BUT WE DO NOT ANTICIPATE ANYTHING MORE WIDESPREAD. TONIGHT...IT LOOKS LIKE SOME DRIER MID LEVELS COME IN AND WE TRIMMED POPS SIGNIFICANTLY AFTER MID EVENING FROM NW TO SE. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... SUNDAY...THE PATTERN WILL REMAIN UNSETTLED INTO EARLY NEXT WEEK AS A STALLED BOUNDARY SLOWLY DISSIPATES AT THE SFC WHILE A SERIES OF H5 SHORTWAVES ROUND THE NORTHERN PERIPHERY OF WEAK MID LVL RIDGING EXTENDING FROM THE GULF OF MEXICO. FORCING FROM THESE FEATURES SHOULD BE MORE THAN ENOUGH TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS AS SFC TEMPS PEAK IN THE UPPER 80S TO NEAR 90 DEGREES. WEAK WIND SHEAR...MARGINAL MID LVL LAPSE RATES AND PWATS BETWEEN 1.75 TO 2 INCHES SUGGEST PULSE TYPE CONVECTION CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAINFALL. ALTHOUGH THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW...CAN NOT RULE OUT A FEW STRONGER OR SEVERE THUNDERSTORMS LATE AFTERNOON THROUGH THE EVENING. OVERNIGHT LOWS SHOULD REMAIN MILD...NEAR 70 DEGREES. MONDAY...PRECIP COVERAGE AND INTENSITY APPEAR SLIGHTLY LESS THAN THE PREVIOUS DAY AS THE BULK OF H5 SHORTWAVE ACTIVITY REMAINS NORTH AND OFFSHORE IN RESPONSE TO MID LVL RIDGING EXTENDING SLIGHTLY MORE OVER THE AREA AHEAD OF A LOW PRESSURE TROUGH SLOWLY ADVANCING EAST OVER THE CENTRAL UNITED STATES. HOWEVER...MODELS STILL SUPPORT SBCAPES NEAR 2000 J/KG OVER INLAND AREAS WHILE PWATS REMAIN NEAR 1.75 INCHES DURING PEAK HEATING. A SLIGHT CHANCE TO LOW END CHANCE OF SHOWERS AND THUNDERSTORMS WILL THUS REMAIN THE FORECAST MONDAY AFTERNOON AND EVENING...WITH ACTIVITY POSSIBLY FOCUSED ALONG AN INLAND MOVING SEABREEZE. CONVECTION SHOULD REMAIN PULSE TYPE IN NATURE GIVEN WEAK SHEAR. OVERALL HIGH TEMPS ARE EXPECTED TO PEAK IN THE UPPER 80S TO AROUND 90 AWAY FROM THE COAST. OVERNIGHT LOWS SHOULD BE NEAR 70 DEGREES. TUESDAY...CONVECTIVE ACTIVITY COULD BE MORE ACTIVE AS WE HEAD INTO MIDWEEK. MID LVL RIDGING SHOULD BEGIN TO SLIDE OFFSHORE BY LATE TUESDAY MORNING WITH THE APPROACH OF A LOW PRESSURE TROUGH TO OUR WEST. A FEW MODELS INSIST THAT THE SOUTHERN EXTENT OF A WEAK COLD FRONT WILL STALL OVER THE AREA WHILE A SFC LOW SHIFTS OVER THE NORTHEASTERN UNITED STATES TUESDAY AFTERNOON. SHOULD THIS OCCUR...A VERY UNSTABLE AIRMASS CHARACTERIZED BY SBCAPES NEAR 3000 J/KG...LIFTED INDEX VALUES BETWEEN -10C TO -13C...MID LVL LAPSE RATES NEAR -7C/KM AND PWATS BETWEEN 1.5 TO 1.75 INCHES...SUGGEST THE POSSIBILITY OF STRONGER PULSE TYPE THUNDERSTORMS...SOME SEVERE...WITH ENHANCED CONVERGENCE ALONG THE FRONT AND INLAND MOVING SEABREEZE. WEAK SHEAR SHOULD LIMIT THE DURATION OF ACTIVITY TO A FEW HOURS AFTER SUNSET. IF TRENDS PERSIST...CHANCES OF SEVERE WEATHER WILL INCREASE AS WE APPROACH TUESDAY EVENING. OVERALL HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO LOWER 90S AHEAD OF THE FRONT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A GENERAL SUMMERTIME PATTERN IS EXPECTED THROUGH MIDWEEK AS ONSHORE FLOW PERSISTS AHEAD OF A TROUGH OF LOW PRESSURE SLOWLY SHIFTING OVER THE MIDWEST AND OHIO VALLEY. SUFFICIENT LOW LVL MOISTURE WILL BE IN PLACE FOR AT LEAST A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE SOUTHEAST WHILE TEMPS PEAK IN THE UPPER 80S TO AROUND 90 WEDNESDAY AND THURSDAY AFTERNOON. MUCH UNCERTAINTY REMAINS AS WE HEAD INTO THE WEEKEND...BUT THE GENERAL CONSENSUS IS THAT ENERGY ASSOCIATED WITH THE LOW TO OUR NORTHWEST WILL EVENTUALLY SHIFT OVER THE MID ATLANTIC AND SOUTHEAST STATES DURING THE WEEKEND...THUS PROVIDING ADDITIONAL SHOWER AND THUNDERSTORM CHANCES THROUGH LATE WEEK. OVERALL HIGH TEMPS SHOULD REMAIN IN THE UPPER 80S TO AROUND 90 THROUGH THE WEEKEND...WITH OVERNIGHT LOWS NEAR 70 AWAY FROM THE COAST. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THE BIGGEST NEAR TERM CONCERN FOR THE TERMINALS IS THE POTENTIAL FOR DIRECT IMPACTS FROM THUNDERSTORMS. KCHS ALREADY HAS THUNDERSTORMS IN THE VICINITY AND THE TAF HAS BEEN INITIALIZED WITH VCTS. I HAVE ALSO ADDED A TEMPO FOR MVFR TS CONDITIONS BETWEEN 18Z-20Z. THEREAFTER...THE THINKING IS THAT THE ACTIVITY WILL SHIFT SOUTHWESTWARD TOWARDS KSAV. AS SUCH...I HAVE A SIMILAR TEMPO AT KSAV BETWEEN 20Z-23Z. OVERNIGHT...ACTIVITY SHOULD DIMINISH AND BOTH SITES ARE VFR THROUGH INTO EARLY SUNDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...CHANCES FOR BRIEF FLIGHT RESTRICTIONS EACH AFTERNOON DUE TO SHOWERS/THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .MARINE... THROUGH TONIGHT...A WEAK FRONT WILL SLOWLY DESCEND INTO WATERS. THE CONDITIONS OVER THE MARINE AREA ARE EXPECTED TO REMAIN FAIRLY QUIET THROUGH TONIGHT ALTHOUGH DIRECTIONS WILL BE SHIFTING ONSHORE AS THE FRONT SAGS THROUGH THE WATERS. THE MOST NOTABLE ONSHORE SURGE COULD COME LATE TONIGHT ALONG AND OFF OF CHARLESTON COUNTY AND WE ARE ONLY TALKING 10-15 KT...PERHAPS 15 KT TOPS BY 12Z SUNDAY. SEAS 1-3 FT...HIGHEST OFFSHORE. SUNDAY THROUGH THURSDAY...WINDS AND SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS AS A STALLED BOUNDARY DISSIPATES OVER OR NEAR THE WATERS SUNDAY. A WEAK COLD FRONT SHOULD THEN APPROACH THE WATERS TUESDAY NIGHT...BEFORE WEAK HIGH PRESSURE SETTLES OVER THE WATERS WITH LIGHT ONSHORE WINDS EXPECTED INTO MIDWEEK. IN GENERAL...WINDS WILL REMAIN AT OR BELOW 10-15 KT WHILE SEAS ARE NO HIGHER THAN 3 FT...HIGHEST BEYOND 20 NM FROM THE COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...DPB LONG TERM...DPB AVIATION...BSH MARINE...DPB
Hazardous weather outlook, Jun 7, 10:51 AM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1051 AM EDT SAT JUN 7 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-081500- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 1051 AM EDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM LATE MORNING INTO LATE DAY ACROSS THE REGION WITH THE GREATEST COVERAGE ACROSS SOUTHEAST GEORGIA BY LATE AFTERNOON. SOME AREAS COULD SEE TORRENTIAL DOWNPOURS WITH A POTENTIAL FOR LOCALIZED FLOODING OR PONDING IN STRONGER STORMS. STORMS SHOULD DIMINISH DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-SCZ043>045-049-050-052-081500- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- 1051 AM EDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 7, 11:29 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 AM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG BROOKLET 32.38N 81.66W
06/06/2014 BULLOCH GA TRAINED SPOTTER
2 TREES DOWNED.
&&
EVENT NUMBER CHS1400662
RJBLocal storm report, Jun 7, 11:55 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1155 AM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 NNW ALLENHURST 31.81N 81.62W
06/06/2014 E1.00 INCH LIBERTY GA TRAINED SPOTTER
A TRAINED SPOTTER REPORTS NICKEL TO QUARTER SIZED HAIL.
&&
EVENT NUMBER CHS1400663
BSHSpecial weather statement, Jun 7, 2:10 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 210 PM EDT SAT JUN 7 2014 SCZ043-049-071845- COASTAL COLLETON-INLAND COLLETON- 210 PM EDT SAT JUN 7 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY THROUGH 245 PM EDT... AT 205 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR GREEN POND...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... RITTER...WHITE HALL...GREEN POND...ASHEPOO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. && LAT...LON 3271 8049 3265 8066 3282 8075 3287 8056 TIME...MOT...LOC 1810Z 340DEG 8KT 3274 8062
Special weather statement, Jun 7, 2:27 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 227 PM EDT SAT JUN 7 2014 SCZ043-044-071900- DORCHESTER-INLAND COLLETON- 227 PM EDT SAT JUN 7 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND COLLETON COUNTIES THROUGH 300 PM EDT... AT 225 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF GIVHANS FERRY STATE PARK TO GIVHANS FERRY STATE PARK...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GIVHANS FERRY STATE PARK...GIVHANS...NORMAN LANDING... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. && LAT...LON 3314 8052 3309 8032 3298 8028 3298 8050 TIME...MOT...LOC 1827Z 333DEG 10KT 3309 8046 3305 8036
Local storm report, Jun 7, 2:37 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HEAVY RAIN 2 NNE ARCHDALE 32.93N 80.08W
06/07/2014 M1.00 INCH DORCHESTER SC COCORAHS
1 INCH OF RAIN MEASURED IN 22 MIN.
&&
EVENT NUMBER CHS1400664The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:11 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 6, 8:44 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 61 min |
| Jun 6, 9:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 6, 9:19 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 42 min |
| Jun 6, 9:32 PM EDT | Special Weather Statement | CHS | Beaufort | 28 min |
| Jun 7, 2:10 PM EDT | Special Weather Statement | CHS | Colleton | 35 min |
| Jun 7, 2:27 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Jun 7, 2:32 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 58 min |
| Jun 7, 3:01 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 59 min |
| Jun 7, 3:49 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 56 min |
| Jun 7, 5:29 PM EDT | Special Weather Statement | CHS | Hampton | 31 min |
| Jun 7, 5:47 PM EDT | Areal Flood Advisory | CHS | Allendale, Colleton, Hampton | 58 min |
| Jun 7, 6:15 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton, Jasper | 60 min |
| Jun 7, 7:19 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 56 min |
Nearby
Flash Flood Warnings in South Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.